Medications

I take Madopar rapid for my RLS. But every 6 months I have to take a 2 week break. Initially I was prescribed Paxam but have to take so many that I am like a zombie the following day. I've recently been prescribed Pregabalin for these breaks, but the effects are worse - I have difficulty waking & the day is a haze for me. Does anyone have any suggestions as to what to take for these necessary breaks from Madopar.

9 Replies

oldestnewest
  • I too take PREGABALIN and because of the side effects I need to come off them but to what? Do patches work? if so what strength and dosage?

  • I am primarily a PD sufferer. I take Pramipexole (Mirapexin, Mirapex, Sifrol) as treatment for the PD but if I am unable for whatever reason to take the Pramipexole then I get RLS. Pramipexole is given at rather lower doses for the treatment of RLS

  • I have RLS only. I am on pregabalin at a low dose with other medication. I have no side affects from pegabalin but no benefits either. I was given madapar for RLS in a small dose many years ago and it did not help me.

  • Not sure what would be the best med instead of the Madopar, if you opt for a dopamine agonist one, then when you go back to the Madopar you MIGHT get withdrawals from the dopamine. Maybe a pain killer would be the way to go... You need someone who can advise you better as an alternative to the Madopar...

  • Thanks everyone - clearly there's no easy solution.

  • Nightdancer is probably the best to advise you, she has the most experience when it comes to meds.

  • Thanks Elisse. If Nightdancer is there I'd love to hear from you.

  • madopar is an old fashioned levadopa med. Ropinerole and Pramipexole are more up tro date, and have extended relief formulas. My suggestion is to dump the madopar, and try a newr med. Not to say that you may have to take a holiday from them once in a while, but less chance than with madopar/levadopa. (that is my humble opinion) :)

  • Nightdancer - thanks for this. I will talk to my GP

You may also like...